MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS 2.0 MAG-MINI DISP. BLA; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS 2.0 MAG-MINI DISP. BLA; SAW, POWERED, AND ACCESSORIES
Model Number 72201507
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the full radius blade stopped rotating after about 10 minutes of use.After checking the blade, it was noticed that the inner blade broke into pieces.The broken pieces did not fall into the patient.The procedure was completed without delay using an unknown device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The outer sheath is bent and the inner shaft has the distal blade broken off.There is debris on both the sheath and the shaft portion.A functional evaluation could not be performed due to the condition in which the device was received.A review of the customer provided image finds the device outside its packaging with the outer sheath of the device bent and the inner shaft broken.Per case details, no pieces fell into the patient.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, off-axis insertion of the device, lack of irrigation during use, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The outer sheath is bent and the inner shaft has the distal blade broken off.There is debris on both the sheath and the shaft portion.A functional evaluation could not be performed due to the condition in which the device was received.A review of the customer provided image finds the device outside its packaging with the outer sheath of the device bent and the inner shaft broken.Per case details, no pieces fell into the patient.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, off-axis insertion of the device, lack of irrigation during use, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS 2.0 MAG-MINI DISP. BLA
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14739654
Report Number1219602-2022-00890
Device Sequence Number5583149
Product Code HAB
UDI-Device Identifier03596010621689
UDI-Public03596010621689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number72201507
Device Catalogue Number72201507
Device Lot Number50925621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/07/2022
07/13/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/08/2022
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown